MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET; FORCEPS

OBERDORF SYNTHES PRODUKTIONS GMBH BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET; FORCEPS
Catalog Number 399.097
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during tomofix procedure, a bone spreader was found to be worn out.A new bone spreader was used to complete the procedure.The procedure was successfully completed and was no surgical delay reported.This report is for one (1) bone spreader with 8mm blade medium handle-soft ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: e1 h3, h4, h6: part 399.097, lot 5934895: manufacturing site: salzburg.Release to warehouse date: june 03, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.H3, h6: a product investigation was completed: upon visual inspection of the complaint device it can be seen that the locking mechanism at the forceps is damaged, as a piece is broken off, this thus confirming the complaint description.During investigation a functional test was performed.The forceps failed the functional test, based on the already mentioned damage (broken of piece) the locking mechanism does not function as intended anymore.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.The relevant drawings and technique guide was performed.Furthermore, the reported device was assembled according to drawing, and all parts went through a 100% functional test, before they had left the production.In addition, the review has shown that the hardness was within the specification.There is no particularize information what's happened to this article by customer, unfortunately we are not able to determine the exact reason for this occurrence, but we assume that high applied mechanical force could have led to this damage or/and that during the operation an application error may have taken place.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8736421
Report Number8030965-2019-65774
Device Sequence Number19400945
Product Code HTD
UDI-Device Identifier07611819220997
UDI-Public(01)07611819220997
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.097
Device Lot Number5934895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer09/22/2019
10/22/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date10/08/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1